New Diagnosis...My Doc Says I Am Not Bipolar. Should I Go Back to My Medication?
My psychiatrist retired and I had to get another one. I have been diagnosed by two different doctors with Bipolar Disorder. I was diagnosed 8 years ago. I stabilized on Depakote and Lamictal for two and a half years. My new psychiatrist said I do not have Bipolar Disorder and that I have ADHD, instead. He took me off of Depakote. Now I am experiencing a manic phase x 9 days. I have broken doors, spent $2000 dollars, hurt myself, and even slept by the door with a knife and gun fearing someone was trying to come in. My doctor never returned my calls. I am going to have to find another Psychiatrist obviously, but, I would like to have your input about me going back on Depakote. I still have about 70 pills left from before. I am scared right now that I am going to lose everything. Do you think it would be in my best interest to go back on Depakote?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.